Badges (1)

About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (1)

May 22, 2018 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

@solveig, @netty, I am curious how you both are doing with withdrawing from Pristiq. I am 70, fully retired, and otherwise in good health although very over weight. I was on 50 mg Pristiq for probably 14 years now. It was necessary when I started, I suffered form anxiety and depression along with menopause, and it saw me through some very difficult times. For several reasons, my doctor and I feel that it is time to stop, so about 3 months ago he prescribed the 25mg dose with instructions to take it for aboutt 21/2 weeks, then take it every other day for about same amount of time, then stop. He admitted that he was not familiar with this particular SNRI, so we've been flying by the seat of our pants. I had no major problems taking the 25 mg, but taking it every other day was horrible- I felt like a pingpong ball -experiencing "brain zaps" and dizziness, appetite swings, body aches and mental lassitude, a bit better the next day , then even worse the following. In frustration, I decided to cut the 25 mg in half and take it dally for about 3 weeks. I then cut the pills in 1/4 for another week with few side affects (I know I wasn't getting even doses, but I wanted wean myself off slowly.) That helped, so 10 days ago I stopped completely. No brain zaps, but spells of vertigo, terrible memory fog, body aches, insomnia. There are days when I think I am moving past this, but then I'll have a terrible day with all the symptoms. My son & daughter-in-law, both mental health professionals, say there is very little research about going off these types of SNRI's and it could take 1 -2 months to "re-wire" my brain. I hope there is light at the end of the tunnel. i get discouraged and sometimes wonder if I should resume at 25 mg to stop this mental and physical withdrawal. Hope things are improving for you